Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 7, NWS Raleigh, NC

November 1, 201231 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Nov 1, 2012, 3:56 AM EDT for 31 counties in North Carolina. It took effect at Nov 2, 2012, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 1, 2012, 3:56 AM EDT (07:56 UTC)
In effect from
Nov 2, 2012, 2:00 AM EDT
Expired
Nov 1, 2012, 3:24 PM EDT
In force
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWUS72 KRAH 010756
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
356 AM EDT THU NOV 1 2012

...PATCHY FROST EXPECTED EARLY THURSDAY MORNING...

.THE COMBINATION OF A CHILLY AIR MASS AND LIGHT WINDS WILL ALLOW
PATCHY FROST TO DEVELOP OVER PORTIONS OF CENTRAL NORTH CAROLINA
THIS MORNING... ESPECIALLY IN SHELTERED AND LOW LYING AREAS. FROST
IS POSSIBLE AGAIN LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

NCZ007>011-021>028-041-043-012030-
/O.CAN.KRAH.FR.Y.0006.000000T0000Z-121101T1200Z/
/O.NEW.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...RALEIGH...WILSON
356 AM EDT THU NOV 1 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY MORNING...
...FROST ADVISORY IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THE
FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN
CANCELLED.

* LOCATION...PATCHY FROST IS EXPECTED TO FORM AFTER MIDNIGHT
  TONIGHT... PRIMARILY IN RURAL AND SHELTERED AREAS. 

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 31 TO 36 DEGREES
  ACROSS ALL OF CENTRAL NORTH CAROLINA... WITH THE COOLEST
  READINGS IN OUTLYING AREAS.

* TIMING...PATCHY FROST IS MOST LIKELY BETWEEN THE HOURS OF 2 AM
  AND 8 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ038>040-042-073>078-083>086-088-089-012030-
/O.NEW.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/
/O.CON.KRAH.FR.Y.0006.000000T0000Z-121101T1200Z/
DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...PITTSBORO...
SMITHFIELD...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
356 AM EDT THU NOV 1 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

* LOCATION...PATCHY FROST IS POSSIBLE THIS MORNING... MAINLY IN
  RURAL AREAS. FROST IS EXPECTED TO FORM ONCE AGAIN AFTER MIDNIGHT
  TONIGHT... PRIMARILY IN RURAL AND SHELTERED AREAS.

* TEMPERATURES...LOWS WILL BE 33 TO 36 THIS MORNING... AND 31 TO
  36 DEGREES FRIDAY MORNING.

* TIMING...PATCHY FROST IS MOST LIKELY TO OCCUR BEFORE 8 AM THIS
  MORNING... AND AGAIN BETWEEN 2 AM AND 8 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GIH
2 follow-up statements
704 
WWUS72 KRAH 011233 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EDT THU NOV 1 2012

...PATCHY FROST EXPECTED EARLY FRIDAY MORNING...

.THE COMBINATION OF A CHILLY AIR MASS...CLEAR SKIES AND LIGHT
WINDS WILL ALLOW PATCHY FROST TO DEVELOP OVER CENTRAL NORTH
CAROLINA EARLY FRIDAY MORNING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020400-
/O.CON.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
833 AM EDT THU NOV 1 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* LOCATION...PATCHY FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT
  TONIGHT...PRIMARILY IN RURAL AND SHELTERED AREAS. 

* TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 31 TO 36 DEGREES
  ACROSS ALL OF CENTRAL NORTH CAROLINA...WITH THE COOLEST READINGS
  IN RURAL AND LOW LYING AREAS.

* TIMING...PATCHY FROST IS MOST LIKELY BETWEEN THE HOURS OF 2 AM
  AND 8 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

VINCENT
392 
WWUS72 KRAH 011924
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT THU NOV 1 2012

...FREEZING TEMPERATURES ARE EXPECTED IN RURAL AND LOW LYING
AREAS OF CENTRAL NORTH CAROLINA EARLY FRIDAY MORNING...

.THE COMBINATION OF A CHILLY AIR MASS...CLEAR SKIES AND CALM WINDS 
WILL ALLOW TEMPERATURES TO FALL A DEGREE OR TWO BELOW FREEZING IN
RURAL AREAS OF CENTRAL NORTH CAROLINA EARLY FRIDAY MORNING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021200-
/O.UPG.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/
/O.NEW.KRAH.FZ.W.0002.121102T0600Z-121102T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
324 PM EDT THU NOV 1 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...RURAL AND LOW LYING AREAS OVER ALL OF CENTRAL NORTH
  CAROLINA.

* TEMPERATURES...WILL RANGE FROM 29 TO 34 DEGREES IN RURAL AND LOW
  LYING AREAS TO 34 TO 38 DEGREES IN URBAN AREAS.

* TIMING...FREEZING TEMPERATURES WILL BE MOST LIKELY BETWEEN 2 AM
  AND 8 AM FRIDAY MORNING.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY. SUB FREEZING TEMPERATURES WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

VINCENT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 2:38 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 1, 2:38 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
238 AM EDT THU NOV 01 2012

.SYNOPSIS...
A COOL AIR FLOW FROM THE NORTHWEST WILL CONTINUE THROUGH FRIDAY.
WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY NIGHT AND
SATURDAY... THEN A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST
LATE SATURDAY... BRINGING UNSETTLED WEATHER SATURDAY NIGHT INTO
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 145 AM THURSDAY...

FOR TODAY: FAST AND DEEP CYCLONIC FLOW WILL DOMINATE TODAY. ONE MID
LEVEL DISTURBANCE SWEEPING OVER NC EARLY THIS MORNING HAS GENERATED
QUITE A BIT OF MID CLOUDINESS AND OROGRAPHICALLY ENHANCED CIRRUS IN
THE LEE OF THE SRN MOUNTAINS. THESE CLOUDS HAVE THUS FAR HELPED TO
HOLD TEMPS UP IN THE 40S IN MOST SPOTS WITH A FEW EXCEPTIONS IN THE
LESS-CLOUDY SOUTHERN COUNTIES. THIS PERTURBATION WILL MOVE QUICKLY
TO OUR EAST SHORTLY AFTER DAYBREAK... LEADING TO A DECREASE AND
THINNING OF MID CLOUDS OVER THE AREA AS WE APPROACH MIDDAY. A SECOND
WEAK BAND OF VORTICITY STRETCHING TO THE SSE THROUGH THE OH VALLEY
INTO THE WRN CAROLINAS WILL FOLLOW CLOSE ON ITS HEELS THIS
AFTERNOON... BUT THE INDUCED LIFT LOOKS QUITE WEAK AND OPERATING ON
AN INCREASINGLY SHALLOW MOIST LAYER... THUS SKIES SHOULD AVERAGE OUT
PARTLY CLOUDY (AS OPPOSED TO MOSTLY CLOUDY) THIS AFTERNOON... WITH
FURTHER CLEARING LATE IN THE DAY AS THE WAVE AND MEAN LONGWAVE
TROUGH AXIS BOTH SHIFT TO OUR ENE WITH RISING HEIGHTS OVER NC FROM
SW TO NE. THICKNESSES WILL START THE DAY 30+ METERS BELOW NORMAL...
SO WHILE SOME RECOVERY IS ANTICIPATED TODAY... THE PERIODS OF CLOUDS
AND THE STEADY COLD AIR ADVECTION WILL HOLD TEMPS DOWN TO VALUES NOT
FAR FROM YESTERDAY'S NUMBERS... THUS EXPECT COOL HIGHS OF 55-61.
WEAK GROUNDWARD TRANSFER OF WINDS ALOFT SUPPORTS AN OCCASIONAL GUST
TO AROUND 20 MPH BUT CERTAINLY NOTHING OF THE CALIBER THAT WAS SEEN
EARLIER IN THE WEEK.

FOR TONIGHT: THE MAJOR FORECAST CHALLENGE REMAINS LOW TEMPS AND THE
RISK OF WIDESPREAD FROST OR EVEN A FREEZE. IT APPEARS THAT CLOUDS
WILL BE DECREASING SW TO NE THROUGH EARLY TO MID EVENING BEHIND THE
DEPARTING WEAK VORTICITY LOBE... AND THESE CLEARING SKIES SHOULD
RESULT IN QUICK DECOUPLING IN THE LOW LEVELS AND A SUBSEQUENT
DECREASE IN WINDS AND RAPID DROP IN TEMPS TO ACCOMPANY THE DROP IN
SURFACE DEW POINTS. TEMPS SHOULD THEN LEVEL OFF LATE AS YET ANOTHER
STRONGER WAVE DROPS FROM MANITOBA THROUGH MI/OH/WV TO VA... LIKELY
BRINGING A RETURN TO SCATTERED TO BROKEN CLOUDS BASED AROUND 6
THOUSAND FEET. THE QUESTION IS... WILL THE PERIOD OF MOSTLY CLEAR
SKIES BE LONG ENOUGH TO ALLOW TEMPS TO COOL DOWN TO FROST OR EVEN
FREEZING TERRITORY? STATISTICAL GUIDANCE INDICATES LOWS MOSTLY IN
THE 34-38 RANGE... ALTHOUGH SUCH GUIDANCE IS LESS USEFUL IN
ANOMALOUS WEATHER PATTERNS (WHICH ONE COULD ARGUE THAT WE ARE IN...
BASED ON THE MUCH BELOW NORMAL THICKNESSES) AND OFTEN DOES NOT
ADEQUATELY REFLECT THE VAST RANGE OF LOW TEMPS AMONG RURAL AND MORE
URBAN LOCATIONS. BASED ON GOOD MODEL AGREEMENT THAT SKIES WILL BE
FAIRLY CLOUD-FREE FOR AT LEAST 6-8 HOURS OVERNIGHT... AND WITH A
SLACKENING MSLP GRADIENT AND RESULTANT DROP IN WINDS TO VERY LIGHT
TONIGHT... THE INCLINATION IS TO STAY BELOW STATISTICAL GUIDANCE
NUMBERS. HOWEVER... CONFIDENCE IN SEEING WIDESPREAD TEMPS NEAR OR
BELOW FREEZING (OUTSIDE OF AN ISOLATED LOW LYING AREA OR TWO) IS
QUITE LOW. ALSO... THE SURFACE HIGH WILL NOT BE MOVING OVERHEAD AS
IS IDEALLY THE CASE FOR MAXIMUM RADIATIONAL COOLING CONDITIONS. AS
SUCH... WILL NOT GO WITH A FREEZE WARNING AT THIS TIME. WILL GO WITH
LOW TEMPS RANGING FROM 33-37... WITH A FROST ADVISORY TO BE ISSUED
FOR THE ENTIRE FORECAST AREA. WHILE THIS MORNING'S TEMPS AND DEW
POINTS THUS FAR APPEAR UNLIKELY TO SUPPORT FROST OVER A LARGE PART
OF CENTRAL NC (THE EXCEPTION BEING THE FAR SRN/SW CWA)... IF SOME
LOCATIONS DO INDEED EXPERIENCE SUFFICIENTLY COLD CONDITIONS THIS
MORNING TO END THE GROWING SEASON... THESE AREAS WILL THEN BE
REMOVED LATER TODAY FROM TONIGHT'S ADVISORY. -GIH

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 235 AM THURSDAY...

FOR FRIDAY/FRIDAY NIGHT: COLD TEMPS REMAIN THE PRIMARY WEATHER
CONCERN. AS THE AFOREMENTIONED STRONG VORTICITY MAX DROPS THROUGH
THE TROUGH BASE OVER VA EARLY... WE SHOULD SEE DECENT COVERAGE OF
CLOUDS OVER MUCH OF THE AREA THROUGH MID MORNING... FOLLOWED BY
CLEARING SKIES BY AFTERNOON AS THE WAVE DEPARTS AND HEIGHTS ALOFT
RISE. THE WAVE PASSAGE WILL SPEED UP WINDS ALOFT OVER NC AND THE
RESULTANT STRENGTHENING JET AND DEFORMATION OF THE THICKNESS FIELD
WILL PRODUCE A WIDER RANGE OF HIGH TEMPS ACROSS THE AREA... FROM 57
NORTH TO NEAR 65 SOUTH. SURFACE HIGH PRESSURE FINALLY BUILDS INTO
THE WRN CAROLINAS FROM THE NW FRIDAY NIGHT... AND WITH MODEL
THICKNESSES EXPECTED TO DROP BACK DOWN BELOW 1320 METERS OVER MUCH
OF THE AREA LATE FRIDAY NIGHT WITH GREAT RADIATIONAL COOLING
CONDITIONS... WE SHOULD SEE WHAT MIGHT BE OUR BEST NIGHT FOR TEMPS
NEAR OR JUST UNDER THE FREEZING MARK. WILL ALLOW THE DAY SHIFT TO
EVALUATE THE MORNING GUIDANCE TO DETERMINE IF A FREEZE WATCH IS
NEEDED FOR ANY PORTION OF THE FORECAST AREA FOR FRIDAY NIGHT. LOWS
31-36. -GIH

SATURDAY... THE RIDGE AXIS IS FORECAST TO DRIFT OVERHEAD SATURDAY
AFTERNOON. MOSTLY SUNNY SKIES... LIGHT AND VARIABLE WINDS... AND
MILDER HIGHS IN THE MID TO UPPER 60S ARE EXPECTED. -PWB

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 145 PM WEDNESDAY...

MILDER WITH AN INCREASING CHANCE OF RAIN SUNDAY NIGHT INTO MONDAY...
THEN COOLER AND DRIER AGAIN MIDWEEK...

MODELS CONTINUE TO ADVERTISE THE THREAT OF A POTENTIALLY SIGNIFICANT
RAIN EVENT LATE SUNDAY INTO EARLY IN THE WEEK. THE DETAILS REMAIN
RATHER UNCERTAIN AT THIS TIME DUE TO THE DIFFERENCES IN THE MODELS
IN THE STRENGTH AND LOCATION OF A POTENTIAL EAST COAST LOW PRESSURE
DEVELOPMENT. THE LATEST GFS APPEARS TO BE TRENDING TOWARD THE
PREVIOUSLY FAVORED EC AND EC ENSEMBLES IN THE DEVELOPMENT OF A
MID-UPPER LEVEL NEGATIVELY TILTED TROUGH AS IT APPROACHES THE
CENTRAL APPALACHIANS AND MID-ATLANTIC STATES LATE SUNDAY INTO LATE
MONDAY. IF THIS OCCURS... A SURFACE LOW SHOULD DEVELOP SOMEWHERE
OVER SC/NC ALONG A WAVY FRONT MONDAY... THEN STRENGTHEN AS IT MOVES
UP THE EAST COAST. MUCH IS YET TO BE IRONED OUT... BUT A SIGNIFICANT
RAIN EVENT IS POSSIBLE EARLY WEEK... FOLLOWED BY COOL/DRY WEATHER
AGAIN MID-WEEK.

WE WILL KEEP THE 40-50 POP FOR SUNDAY NIGHT INTO MONDAY NIGHT...
WHEN THE BEST CHANCE OF THE SYSTEM APPEARS TO AFFECT OUR REGION.
MILDER HIGHS SUNDAY OUT AHEAD OF THE SYSTEM ON LIGHT SE WINDS SHOULD
SEND HIGHS 65-72. MILD 50S ARE EXPECTED SUNDAY NIGHT WITH THE
INCREASING CLOUDS/RAIN CHANCES. MONDAY... A GOOD CHANCE OF RAIN...
COOLER WITH HIGHS IN THE 60S.

TUESDAY AND WEDNESDAY... A CHANCE OF RAIN EARLY TUESDAY... THEN
PARTLY CLOUDY AND BREEZY LATE TUE-WED. LOWS IN THE 35-40 RANGE WITH
HIGHS IN THE 50S TO LOWER 60S.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 130 AM THURSDAY...

HIGH CONFIDENCE IN VFR CONDITIONS THIS MORNING THROUGH TONIGHT. A
DEEP AND BRISK FLOW FROM THE NW WILL PERSIST OVER NC... WHILE A
COUPLE OF DISTURBANCES ALOFT AFFECT THE AREA... ONE MOVING OFF THE
CAROLINA COAST THIS MORNING AND ANOTHER CROSSING THE STATE LATE THIS
AFTERNOON THROUGH MID EVENING. THESE WILL LEAD TO PERIODIC BROKEN
CLOUDS BASED ABOVE 4 THOUSAND FEET AGL AT ALL CENTRAL NC TERMINAL
FORECAST SITES. VSBYS WILL REMAIN VFR THROUGH TONIGHT... AND NO
PRECIPITATION IS EXPECTED.

LOOKING BEYOND 06Z TONIGHT... VFR CONDITIONS ARE LIKELY TO HOLD OVER
THE REGION UNTIL LATE SATURDAY NIGHT OR EARLY SUNDAY... WHEN AN
APPROACHING LOW PRESSURE AREA FROM THE WEST IS EXPECTED TO BRING A
RISK OF MVFR OR IFR CONDITIONS LASTING THROUGH MONDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD/BADGETT
LONG TERM...BADGETT
AVIATION...HARTFIELD
Hazardous weather outlook, Oct 31, 2:59 PM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT WED OCT 31 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
259 PM EDT WED OCT 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST OR FREEZE CONDITIONS ARE LIKELY BOTH THURSDAY NIGHT AND
FRIDAY NIGHT. FROST ADVISORIES OR FREEZE WARNINGS MAY BE NEEDED.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:24 PM EDTFreeze WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more17 hr

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.